Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 8, 2020, 2:04 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 8, 2020, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2020, 2:04 AM MST (09:04 UTC)
- In effect from
- Nov 8, 2020, 12:00 PM MST
- Expired
- Nov 8, 2020, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WWUS75 KFGZ 080904 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 204 AM MST Sun Nov 8 2020 AZZ017-090000- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-201108T0900Z/ /O.NEW.KFGZ.WI.Y.0015.201108T1900Z-201109T0000Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 204 AM MST Sun Nov 8 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... ...WIND ADVISORY HAS EXPIRED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...White Mountains area. * WHEN...From noon today to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ012>016-090000- /O.NEW.KFGZ.WI.Y.0015.201108T1900Z-201109T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 204 AM MST Sun Nov 8 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mogollon Rim from Flagstaff eastward into the Little Colorado River Valley. * WHEN...From noon today to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
034 WWUS75 KFGZ 081138 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 438 AM MST Sun Nov 8 2020 AZZ012>017-090000- /O.CON.KFGZ.WI.Y.0015.201108T1900Z-201109T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 438 AM MST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mogollon Rim from Flagstaff eastward into the Little Colorado River Valley and White Mountains. * WHEN...From noon today to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
955 WWUS75 KFGZ 081957 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1257 PM MST Sun Nov 8 2020 AZZ015-016-082200- /O.EXT.KFGZ.WI.Y.0015.000000T0000Z-201108T2200Z/ Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 1257 PM MST Sun Nov 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Mogollon Rim including the Flagstaff region, Happy Jack, Heber. * WHEN...Until 3 PM MST this afternoon. Windy conditions will persist into the evening, but a Winter Storm Warning will replace the Wind Advisory. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ012>014-090000- /O.CON.KFGZ.WI.Y.0015.000000T0000Z-201109T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, and Springerville 1257 PM MST Sun Nov 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Little Colorado River Valley including Tuba City, Winslow, Holbrook, Snowflake, Saint Johns, Springerville. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ017-090300- /O.EXT.KFGZ.WI.Y.0015.000000T0000Z-201109T0300Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 1257 PM MST Sun Nov 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...White Mountains region. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
677 WWUS75 KFGZ 090304 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 804 PM MST Sun Nov 8 2020 AZZ017-090415- /O.EXP.KFGZ.WI.Y.0015.000000T0000Z-201109T0300Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 804 PM MST Sun Nov 8 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Areas of localized strong winds, especially in the Eager- Springerville area, may continue through the evening, but most area winds have decreased. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 7, 9:04 PM MST, 5 hours earlier.
Area forecast discussion, Nov 7, 9:04 PM MST, 5 hours before
Area Forecast Discussion National Weather Service Flagstaff AZ 904 PM MST Sat Nov 7 2020 .SYNOPSIS...The current weather system will exit northern Arizona overnight with a second system set to move across the area from Sunday afternoon into Monday. Expect periods of wind, rain, and mountain snow through Monday morning. Significant snow accumulation over the higher terrain is expected Sunday night. Dry and cool conditions return Tuesday. && .DISCUSSION...Not much has changed since the forecast package issued Saturday afternoon. The current storm system will exit overnight with a second stronger and colder system moving in Sunday afternoon. The only modifications made to the current forecast was to reduce cloud cover across the Tuba City to Page area due to the influence of cloud eating subsidence. A cold front will continue to push eastward reaching the New Mexico border by late tonight. Snow levels will rapidly fall behind the front, to between 5000-6000 feet. The most impactful snow accumulations tonight will likely be limited to areas above 6500 feet where a general 1-3 inches is anticipated. Locally higher amounts are expected above 8000 feet over the Kaibab Plateau and mountain peaks. Travel may become hazardous at times tonight across the High Country. The first system will depart on Sunday morning with a break in precipitation for the area. The break will be short-lived as a the next storm system drops southeast toward the state Sunday afternoon. This system will be stronger, colder, and wetter. Widespread precipitation will develop by late Sunday afternoon in Coconino County, expanding through the rest of northern Arizona Sunday evening and continuing through early Monday. A reinforcing shot of cold air with this system will cause snow levels to plummet below 5000 feet on Sunday night. 5-10 inches of snow are forecast along the higher elevations (above 6500 feet) of the Kaibab Plateau, Mogollon Rim, and White Mountains with 1-4 inches possible as low as 5000 feet. Locally higher amounts are a definite possibility as localized banding of snow could occur. No changes were made to the Winter Weather Advisories with this afternoon's forecast package. It would be a good idea to avoid travel on Sunday night and early Monday if at all possible. Precipitation will end from west to east on Monday morning with clearing skies and chilly temperatures. Expect very cold temperatures Monday night and Tuesday morning with lighter winds and fresh snowpack. Single digits are forecast across some of our colder high elevation spots. Cool weather looks to persist through much of next week. && .AVIATION...For the 06Z package...South to southwest winds 10-20kts gusting 30kts will persist through the night, especially north of peaks and ridges. Look for winds to increase again after 15Z . Light snow showers and valley rain showers will move northeast out of the area by about 12Z. Another round of showers moves in from the northwest beginning about 21Z, spreading across the region by 06Z Monday. Look for scattered to numerous snow showers, heavy at times, especially through the evening hours. Expect wide-spread MVFR and IFR conditions associated with this storm system, and areas of LIFR conditions over higher terrain. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The system moving across Arizona tonight with gusty southwest winds, rain, and snow will end Sunday morning. A second, stronger storm system will cross the area Sunday afternoon and evening with more gusty southwest winds. Additional rain and snow will fall over most of the area with many locations receiving wetting precipitation. Precipitation will end from west to east Monday. .Tuesday through Thursday...Mostly clear weather with cold nights and a daytime warming trend. && .FGZ WATCHES/WARNINGS/ADVISORIES...Winter Weather Advisory from 8 PM Sunday to 11 AM MST Monday FOR AZZ011-017-039. Winter Weather Advisory from 5 PM Sunday to 8 AM MST Monday FOR AZZ004-006-007-015-016-038. Wind Advisory until 2 AM MST Sunday FOR AZZ017. && PUBLIC...McCollum/JJ AVIATION...DB/MAS FIRE WEATHER...DB/MAS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 12:56 PM MST | Winter Storm Warning | FGZ | Coconino, Navajo | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.